Alert archive / North Dakota / River Flood Warnings in 2018
River Flood Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Apr 21, 2018, 7:04 AM CDT for Williams County, North Dakota. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2018, 7:04 AM CDT (12:04 UTC)
- Expired
- Apr 22, 2018, 3:47 PM CDT
- In force
- 33 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, ND
The radar
The Minot AFB radar (KMBX), 205 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Muddy River near Williston (LMCN8).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
656
WGUS43 KBIS 211204
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
704 AM CDT Sat Apr 21 2018
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
.Warmer temperatures over the past few days have resulted in enough
snow melt to push the Little Muddy into flood stage. This runoff
will cause short term minor flooding along the Little Muddy.
NDC105-220642-
/O.NEW.KBIS.FL.W.0006.180421T1204Z-180422T0642Z/
/LMCN8.1.ER.180421T1024Z.180421T1800Z.180421T1842Z.NO/
704 AM CDT Sat Apr 21 2018
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Little Muddy River near Williston
* Until this afternoon
* At 06AM Saturday the stage was...10.2 feet
* Minor flooding is occurring and Minor flooding is forecast
* Flood stage is 10.0 feet
* The river rose above flood stage early this morning and will
continue rising to near 10.2 feet by this afternoon. The river will
fall below flood stage this evening.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level. The Little Muddy Recreation area near
Williston floods.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sun Mon Tue Wed Thu
Missouri River Basin
Williston 10 10.2 Sat 6 AM 9.8 8.8 7.2 7.0 M
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
waa3 follow-up statements
383
WGUS83 KBIS 211557
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1057 AM CDT Sat Apr 21 2018
...The flood warning continues for the following rivers in North
Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
.Warmer temperatures over the past few days have resulted in enough
snow melt to push the Little Muddy River into minor flood stage each
day before dropping off each night. This cycle will continue through
Sunday, with the runoff causing short term minor flooding along
the Little Muddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC105-222156-
/O.EXT.KBIS.FL.W.0006.000000T0000Z-180422T2342Z/
/LMCN8.1.ER.180421T1024Z.180421T1230Z.180421T1842Z.NO/
1057 AM CDT Sat Apr 21 2018
The Flood Warning continues for
The Little Muddy River near Williston.
* until Sunday evening.
* At 10:15 AM Saturday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage late this
afternoon, but will return to minor flood stage very early
Sunday morning. The river will then again drop below flood stage
late Sunday afternoon.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level. The Little Muddy Recreation area near
Williston floods.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sun Mon Tue Wed Thu
Missouri River Basin
Williston 10 10.2 Sat 10 AM 10.0 8.8 7.2 7.0 6.9
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$520
WGUS83 KBIS 220400
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1100 PM CDT Sat Apr 21 2018
...The flood warning continues for the following rivers in North
Dakota...
Little Muddy River near Williston affecting Williams County.
Minor flooding is forecast on the Little Muddy River near Williston.
.Warmer temperatures over the past few days have resulted in enough
snow melt to push the Little Muddy River into minor flood stage each
day before dropping off each night. This cycle will continue through
Sunday, with the runoff causing short term minor flooding along
the Little Muddy river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC105-222342-
/O.CON.KBIS.FL.W.0006.000000T0000Z-180422T2342Z/
/LMCN8.1.SM.180421T1024Z.180421T1230Z.180421T1800Z.NO/
1100 PM CDT Sat Apr 21 2018
The Flood Warning continues for
The Little Muddy River near Williston.
* until Sunday evening.
* At 10:15 PM Saturday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river may rise to minor flood stage again by
Sunday morning.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level. The Little Muddy Recreation area near
Williston floods.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Sun Mon Tue Wed Thu
Missouri River Basin
Williston 10 9.4 Sat 10 PM 9.7 8.1 7.1 7.0 M
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
PA559
WGUS83 KBIS 222047
FLSBIS
Flood Statement
National Weather Service Bismarck ND
347 PM CDT Sun Apr 22 2018
...The flood warning is cancelled for the following rivers in North
Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston no flooding is
observed or forecast.
.Water levels along the Little Muddy River near Williston have dropped
below flood stage, therefore the flood warning has been cancelled.
With that said, river levels will continue to run high over the next
few days due to spring runoff.
&&
NDC105-222117-
/O.CAN.KBIS.FL.W.0006.000000T0000Z-180422T2342Z/
/LMCN8.1.SM.180421T1024Z.180421T1230Z.000000T0000Z.NO/
347 PM CDT Sun Apr 22 2018
The Flood Warning is cancelled for
The Little Muddy River near Williston.
* At 3:15 PM Sunday the stage was 9.3 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will remain around 9 feet today.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Mon Tue Wed Thu Fri
Missouri River Basin
Williston 10 9.3 Sun 3 PM 9.1 8.3 7.4 7.0 6.7
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:32 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 21, 6:32 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 632 AM CDT Sat Apr 21 2018 .UPDATE... Issued at 623 AM CDT Sat Apr 21 2018 Latest satellite and surface observations show a plume of low clouds did show up at Dickinson and across southwest North Dakota as depicted by the HRRR. This cloud area then dissipates by mid morning. Adopted the HRRR trends for clouds. && .SHORT TERM...(Today and tonight) Issued at 239 AM CDT Sat Apr 21 2018 For today and tonight, the main weather feature is an upper level low tracking south of the state. Currently the chance of precipitation will remain south of the region. As the upper low moves east a fast moving short wave across southern Canada, the Saskatchewan and Alberta Provinces, will approach and create a weak downstream h500 ridge over North Dakota. This suggests perhaps warmer temperatures than the past few days and stuck with the higher temperatures of around 70 northwest and upper 50s and 60s elsewhere. Tonight a Pacific cold front will approach from the west, with temperatures modified from the mountain crossing to the northern plains. So a dry passage is expected arriving northwest after midnight. .LONG TERM...(Sunday through Friday) Issued at 239 AM CDT Sat Apr 21 2018 We still have some minor fire weather concerns for Sunday, with minimum relative humidity around 25 percent across the west associated with lower dew points behind the front. However the better winds shift to teh east by afternoon and do not see this impacting or raising fire weather at this time as the best wind gradient stays to the north. The global models have been consistent in developing a shortwave trough as it crosses the Rockies Monday afternoon and Monday night. For the most part this will be be rain, impacting teh southern third of teh state, but a changeover to snow could result in some light snow Tuesday morning, which would quickly melt southwest with little accumulations. Following this another dry cold frontal passage will bring a brief cool down Thursday, mainly across the east. By the end of the week a fairly well deified temperature gradient, from east to west looks plausible, warmer to the west and cooler to the east. This may be more pronounced than the Superblend guidance currently has due to the Bias Corrected grids from the early April Temperatures. Believe this will sort itself out with time and opted to use the Superblend, which may be cooler, at this time. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 623 AM CDT Sat Apr 21 2018 MVFR conditions will briefly remain across the southwest until MID morning, then become VFR. Otherwise VFR at all other sites for teh 12Z TAFs. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, Apr 21, 3:46 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 346 AM CDT Sat Apr 21 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220900- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 346 AM CDT Sat Apr 21 2018 /246 AM MDT Sat Apr 21 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
Nearby
River Flood Warnings in North Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.